Alert archive / Wyoming / Flash Flood Watches in 2021
Flash Flood Watch 2, NWS Riverton, WY
NWS Riverton, WY issued this flash flood watch at Aug 1, 2021, 2:11 PM MDT for 8 counties in Wyoming. It took effect at Aug 2, 2021, 12:00 PM MDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2021, 2:11 PM MDT (20:11 UTC)
- In effect from
- Aug 2, 2021, 12:00 PM MDT
- Expired
- Aug 2, 2021, 11:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Riverton, WY
- Flood severity
- None
Counties Fremont County, WY, Hot Springs County, WY, Lincoln County, WY, Natrona County, WY, Park County, WY, Sublette County, WY, Sweetwater County, WY, Teton County, WY
The radar
The Riverton/Lander radar (KRIW), 58 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.2 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1576 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
318 WGUS65 KRIW 012011 FFARIW URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Riverton WY 211 PM MDT Sun Aug 1 2021 WYZ001>003-012>016-023>025-021300- /O.NEW.KRIW.FF.A.0002.210802T1800Z-210803T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Yellowstone National Park-Absaroka Mountains-Cody Foothills-Teton and Gros Ventre Mountains-Jackson Hole-Wind River Mountains West- Wind River Mountains East-Upper Wind River Basin-Star Valley-Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Including the cities of Meeteetse, Jackson, Clark, Dubois, Lake, Pinedale, Thayne, Old Faithful, Afton, Mammoth, Star Valley Ranch, Alpine, and Cody 211 PM MDT Sun Aug 1 2021 ...FLASH FLOOD WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... The National Weather Service in Riverton has issued a * Flash Flood Watch for portions of central Wyoming, northwest Wyoming and west central Wyoming, including the following areas, Upper Wind River Basin, Wind River Mountains East, Wind River Mountains West, Absaroka Mountains, Cody Foothills, Jackson Hole, Teton and Gros Ventre Mountains, Yellowstone National Park, Salt River and Wyoming Ranges, Star Valley, and Upper Green River Basin Foothills. * From Monday afternoon through Monday evening. * Slow moving thunderstorms capable of producing heavy rain may result in flash flooding, including debris flows from area burn scars. * Backcountry roads, particularly those vulnerable to flash flooding, may become impassable or cut off. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ VandenBoogart
3 follow-up statements
404 WGUS65 KRIW 020933 FFARIW URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Riverton WY 333 AM MDT Mon Aug 2 2021 WYZ019-026>030-022315- /O.EXB.KRIW.FF.A.0002.210802T1800Z-210803T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Green Mountains and Rattlesnake Range-Upper Green River Basin-South Lincoln County-Rock Springs and Green River-Flaming Gorge-East Sweetwater County- Including the cities of Jeffrey City, Farson, Wamsutter, La Barge, Kemmerer, Green River, Cokeville, Big Piney, and Rock Springs 333 AM MDT Mon Aug 2 2021 ...FLASH FLOOD WATCH IN EFFECT FROM NOON MDT TODAY THROUGH THIS EVENING... The National Weather Service in Riverton has expanded the * Flash Flood Watch to include portions Sublette, Sweetwater and southern Lincoln County. This includes the cities of Big Piney, Kemmerer, Green River, Rock Springs, South Pass/Atlantic City and Jeffrey City. * From Noon MDT today through this evening. * Slow moving thunderstorms capable of producing heavy rain may result in flash flooding, including debris flows from area burn scars. * Backcountry roads, particularly those vulnerable to flash flooding, may become impassable or cut off. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ WYZ001>003-012>016-023>025-022315- /O.EXT.KRIW.FF.A.0002.210802T1800Z-210803T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Yellowstone National Park-Absaroka Mountains-Cody Foothills-Teton and Gros Ventre Mountains-Jackson Hole-Wind River Mountains West- Wind River Mountains East-Upper Wind River Basin-Star Valley-Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Including the cities of Meeteetse, Jackson, Clark, Dubois, Lake, Pinedale, Thayne, Old Faithful, Afton, Mammoth, Star Valley Ranch, Alpine, and Cody 333 AM MDT Mon Aug 2 2021 ...FLASH FLOOD WATCH NOW IN EFFECT FROM NOON MDT TODAY THROUGH THIS EVENING... The Flash Flood Watch is now in effect for * Portions of western Wyoming covering areas from Yellowstone National Park, the Absaroka Mountains and Cody Foothills southward to the Wind River Mountains and Salt and Wyoming Ranges. This includes the cities Cody, Dubois, Jackson, Alpine, Afton and Pinedale. * From Noon MDT today through this evening. * Slow moving thunderstorms capable of producing heavy rain may result in flash flooding, including debris flows from area burn scars. * Backcountry roads, particularly those vulnerable to flash flooding, may become impassable or cut off. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ TL
600 WGUS65 KRIW 030011 FFARIW Flood Watch National Weather Service Riverton WY 611 PM MDT Mon Aug 2 2021 WYZ001>003-012>016-019-023>030-030500- /O.CON.KRIW.FF.A.0002.000000T0000Z-210803T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Yellowstone National Park-Absaroka Mountains-Cody Foothills-Teton and Gros Ventre Mountains-Jackson Hole-Wind River Mountains West- Wind River Mountains East-Upper Wind River Basin-Green Mountains and Rattlesnake Range-Star Valley-Salt River and Wyoming Ranges-Upper Green River Basin Foothills-Upper Green River Basin-South Lincoln County-Rock Springs and Green River-Flaming Gorge-East Sweetwater County- Including the cities of Jackson, Lake, Old Faithful, Afton, Kemmerer, Pinedale, Meeteetse, Star Valley Ranch, Cokeville, Alpine, La Barge, Farson, Thayne, Mammoth, Rock Springs, Jeffrey City, Wamsutter, Clark, Dubois, Green River, Big Piney, and Cody 611 PM MDT Mon Aug 2 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING... The Flash Flood Watch continues for * Portions of western Wyoming covering areas from Yellowstone National Park, the Absaroka Mountains and Cody Foothills southward to the Wind River Mountains and Salt and Wyoming Ranges. This includes the cities Cody, Dubois, Jackson, Alpine, Afton and Pinedale. * Until 11 PM MDT this evening. * Slow moving thunderstorms capable of producing heavy rain may result in flash flooding, including debris flows in steep terrain. * Backcountry roads, particularly those vulnerable to flash flooding, may become impassable or cut off. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Murrell
427 WGUS65 KRIW 030457 FFARIW Flood Watch National Weather Service Riverton WY 1057 PM MDT Mon Aug 2 2021 WYZ001>003-012>016-019-023>030-030600- /O.EXP.KRIW.FF.A.0002.000000T0000Z-210803T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Yellowstone National Park-Absaroka Mountains-Cody Foothills-Teton and Gros Ventre Mountains-Jackson Hole-Wind River Mountains West- Wind River Mountains East-Upper Wind River Basin-Green Mountains and Rattlesnake Range-Star Valley-Salt River and Wyoming Ranges-Upper Green River Basin Foothills-Upper Green River Basin-South Lincoln County-Rock Springs and Green River-Flaming Gorge-East Sweetwater County- Including the cities of Jackson, Lake, Old Faithful, Afton, Kemmerer, Pinedale, Meeteetse, Star Valley Ranch, Cokeville, Alpine, La Barge, Farson, Thayne, Mammoth, Rock Springs, Jeffrey City, Wamsutter, Clark, Dubois, Green River, Big Piney, and Cody 1057 PM MDT Mon Aug 2 2021 ...FLASH FLOOD WATCH WILL EXPIRE AT 11 PM MDT THIS EVENING... The Flash Flood Watch for portions of west and southwest Wyoming will expire at 11 PM. Flooding is no longer expected to pose a threat. $$ Murrell
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this flash flood watch went out at Aug 1, 11:48 AM MDT, 2 hours 23 minutes earlier.
Area forecast discussion, Aug 1, 11:48 AM MDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Riverton WY 1148 AM MDT Sun Aug 1 2021 .SHORT TERM...Today through Monday Issued at 153 AM MDT Sun Aug 1 2021 The ridge axis continues to shift, becoming more N-S orientated this morning, over the western half of the state. South-southeast winds aloft will occur for most areas west of the Divide, while north winds occur over Johnson and Natrona counties and the eastern half of the Bighorn Basin. As such, thunderstorm activity will occur over far western portions and the southern half of Sweetwater County. The near record high precipitable water values will be in place in this area, while drier air infiltrates into the latter area. Heavy rain and localized flash flooding will continue to be the main threat with the storms. Storm initiation looks to start later this afternoon, between 2 and 4 PM, and end by midnight. Wildfire smoke, already visible on satellite over eastern MT and the Northern Plains, will also infiltrate into portions of the Bighorn Basin and Johnson Natrona counties. This smoke is predominately from wildfires in WA and Canada. The ridge will begin to breakdown over the region Sunday night into Monday. This will allow for the monsoonal airmass, that will be primarily over ID today, to start to shift eastward over the Cowboy State. However, this shift looks to mainly occur Monday night into Tuesday. For now, thunderstorm activity will continue to occur west of the Divide Monday afternoon. The Flash Flood Watch may need to be reissued for Monday, as heavy rain will continue with these thunderstorms. Will let the next shift take another look today to make a final decision, for now. .LONG TERM...Monday night through Saturday Issued at 153 AM MDT Sun Aug 1 2021 The 500mb ridge will still be in place across the center of Wyoming, although a shortwave will be cutting across the region. The long term will start with the shortwave in the far northwest with isolated convection across the west and northwest. This wave will move eastward through Tuesday, with showers and storms spreading east of the Divide. This means a bit more activity east of the Divide, as this energy moving across. The ridge will again setup in western Wyoming Wednesday, and it will be a much drier day. Convective activity will occur across the north and areas east of the Divide, but with much less coverage and not much in the rainfall department. Thursday there will be a strong low and trough entering the Pacific Northwest and this will move slowly eastward, forcing the ridge to shift east as well. Flow will become more zonal and there will be more precipitation moving into the forecast area for Thursday and Friday. There will be isolated to scattered afternoon and evening convection. On Friday, most of this activity will be in the northwest and north. Weak ridging will set up again for a drier Saturday. With the more zonal flow during the latter portion of the work week, wind speeds will increase for gusty afternoons across much of the forecast area. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1146 AM MDT Sun Aug 1 2021 Smoke has returned to KCPR and KWRL with occasional MVFR visibility expected through this evening. Otherwise, terminals will be VFR through midday Monday. Another moisture surge spreads across the west this afternoon and evening with isolated to scattered showers and thunderstorms. Enough moisture lingers overnight to generate light showers across the western Wyoming terminals. Drier air east of the Continental Divide will keep eastern terminals dry. Please see the Aviation Weather Center and/or CWSU ZDV and ZLC for the latest information on icing and turbulence forecasts. && .FIRE WEATHER... Issued at 153 AM MDT Sun Aug 1 2021 Areas west of the Divide will have the best chances for thunderstorms today. Drier air and smoky conditions will return to areas east of the Divide, especially zones 275, 280, 281 and 282. Heavy rain and localized flash flooding will remain possible with thunderstorms. These storms are expected to end by midnight. Thunderstorms will return to areas west of the Divide Monday afternoon. Monsoonal moisture will then return across the rest of the forecast area by Tuesday. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...LaVoie LONG TERM...Swanson AVIATION...Jones FIRE WEATHER...LaVoie
Hazardous weather outlook, Aug 1, 2:43 AM MDT, 11 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 243 AM MDT Sun Aug 1 2021 WYZ001>020-022>030-020845- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 243 AM MDT Sun Aug 1 2021 This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...Today and Tonight. Showers and thunderstorms likely west of the Divide. Heavy rainfall and localized flash flooding possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Monday...Showers and thunderstorms are likely west of the Divide. Heavy rainfall and localized flash flooding possible once again. Tuesday...Scattered afternoon and evening thunderstorms. Heavy rainfall and localized flash flooding remain possible. Thursday...Isolated to scattered thunderstorms possible over the north and northwest. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 6:15 PM MDT | Special Weather Statement | RIW | Sweetwater | 15 min |
| Jul 31, 7:22 PM MDT | Special Weather Statement | RIW | Teton | 23 min |
Nearby
Flash Flood Watches in Wyoming, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.